Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 73, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 21, 2016, 8:05 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2016, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 21, 2016, 10:38 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
693 WHUS73 KAPX 220005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 805 PM EDT THU JUL 21 2016 LMZ341-220400- /O.EXP.KAPX.SC.Y.0072.000000T0000Z-160722T0000Z/ /O.NEW.KAPX.SC.Y.0073.160722T0005Z-160722T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 805 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>347-LSZ321-322-220115- /O.EXP.KAPX.SC.Y.0072.000000T0000Z-160722T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 805 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ323-342-344>346-220400- /O.EXT.KAPX.SC.Y.0072.000000T0000Z-160722T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 805 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
607 WHUS73 KAPX 220012 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 812 PM EDT THU JUL 21 2016 LMZ323-342-344>346-220400- /O.CON.KAPX.SC.Y.0072.000000T0000Z-160722T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 812 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-220400- /O.CON.KAPX.SC.Y.0073.000000T0000Z-160722T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 812 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
027 WHUS73 KAPX 220238 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1038 PM EDT THU JUL 21 2016 LMZ323-342-344>346-220345- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-160722T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1038 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-220345- /O.CAN.KAPX.SC.Y.0073.000000T0000Z-160722T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1038 PM EDT THU JUL 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 7:41 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 21, 7:41 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
741 PM EDT THU JUL 21 2016
.UPDATE...
Issued at 740 PM EDT Thu Jul 21 2016
Behind our line of storms that rolled through earlier in the day,
secondary instability axis has redeveloped across eastern
Wisconsin, pointing up into the U.P. and ahead of subtle surface
trough that meanders from central upper Michigan down through NW
Wisconsin. Several clusters of storms have formed in central
Wisconsin in the last few hours which are diving southeastward
toward Chicago along the tight gradient of instability. Up this
way, we've seen a couple showers pop down near Ludington, possibly
along some old outflow. But high resolution guidance continues to
suggest a few showers/storms may yet pop this evening and into the
overnight hours across northern lower Michigan as the secondary
instability folds down into the region. I'm skeptical however, as
ongoing convection in Wisconsin may dominate. But will see.
&&
.SHORT TERM...(This evening and overnight)
Issued at 355 PM EDT Thu Jul 21 2016
Overview...Convective line of showers and thunderstorms that
prompted the watch earlier today is now offshore into Lake Huron. To
the west is a weak sfc trough with a small cluster of thunderstorms
in the Upper Mississippi Valley, that is attached to a sfc low near
James Bay. At 500 mb there is relatively flat flow over the northern
tier of states from the N Plains to New England, with relatively
weak shortwave troughs moving through the flow.
A little further to the west is another area of high pressure, in
the N Plains.
Tonight...main concern is the sfc trough that is expected to cross
the forecast area overnight. some models have been showing another
line of showers and thunderstorms to move over the region. however,
there are a few models, that show little happening overnight. One in
particular (HRRR) which handled the event much better than the rest
which shows that little happens. So have some low chance pops as the
trough moves through overnight. Otherwise, the trough moves through,
and the dewpoints begin to fall, as high pressure builds into the
region by 12z.
.LONG TERM...(Friday through Thursday)
Issued at 355 PM EDT Thu Jul 21 2016
High impact weather potential: Lingering heat. Potential for more
stormy weather to end the weekend.
Pattern synopsis/expected evolution: Massive central plains heat
dome begins to feel the affects of rather aggressive/progressive
flow across southern Canada and the northern CONUS in the coming
days...essentially squashing the northern extent of the ridge axis
this weekend. Weak front sags south in the process, shunting current
active weather regime to our south to start the weekend and bringing
a shot of somewhat drier air overhead in the process.
Soupy/unstable airmass does not go far however, with a fast moving
wave trying to surge it back north into the northern Lakes to end
the weekend. Not sure if it will ever make it, although its
attendant mass adjustment will likely result in another round of
showers and thunderstorms, some of which could be rather
significant.
Primary forecast concerns/challenges: Temperature trends through
Saturday. Shower and thunderstorm evolution Saturday night and
Sunday.
Details: Definitely still warm to end the week on into the start of
the weekend (plenty of sun sure won't hurt the cause), although not
quite as moist at the lower levels. Simple thermal progs supports
highs into the lower/middle 90s over much of northern lower Michigan
Friday, and just a couple degrees cooler on Saturday.
As mentioned, humidity values will not be quite as high as those
observed today, especially by Saturday. Expect apparent temperatures
to mimic those of the actual highs, negating any type of heat
advisory concerns.
Next chance for showers and thunderstorms arrives later Saturday
night into Sunday as the next fast moving wave (perhaps convectively
agitated) arrives, bringing with it the northern extent of one very
juicy corn belt centered airmass. Still plenty of details to work
out, as is always the case when dealing with convection. Really hard
to get into any specifics, with expected upstream convection likely
playing absolute havoc with what unfolds over our area. Will simply
load that which a consensus blend approach gives, highlighting
greatest shower and thunderstorm concern on Sunday. Marginally fast
mid level flow and what could be some decent instability does raise
some concern for severe weather. Will definitely continue to monitor
trends in the coming days.
Extended (Monday through Thursday) issued at 300 PM EST THURS Jul 21
2016
To begin the work week there is an upper level low at 500mb in NE
Ontario moving out. The flow behind behind the low turns to a zonal
flow before a subtle wave slides through on the day Thursday.
This pattern will provide some relief from the hot conditions of
last week while still keeping Northern Michigan in the seasonable
temp range.
At the surface Monday through Wednesday looks quieter with the zonal
flow aloft and a sfc high pressure moving in from the plains.
Thursday the pops increase as the wave moves through resulting in
some isolated showers. Overall set up looks too weak to produce any
thunderstorms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 740 PM EDT Thu Jul 21 2016
Mainly VFR conditions anticipated through the TAF forecast period.
Complex of thunderstorms in Wisconsin will spread thicker high
cloud cover into the TVC and MBL areas this evening, with less
cloud cover reaching PLN and APN. A few showers/thunderstorms
remain possible across northern lower Michigan into the early
overnight hours. But chances are to small to include in the TAF
forecasts.
Otherwise, diminishing winds and quiet weather anticipated tonight
and Friday. Winds will increase again on friday with some westerly
gusts into the high teens to lower 20 knot range.
&&
.MARINE...
Issued at 355 PM EDT Thu Jul 21 2016
Tonight Through Saturday...Winds will continue into the evening with
the small craft criteria, with the waves subsiding by 06z. After 06z
through Saturday, high pressure builds into the region and relaxes
the gradient. Winds and waves are expected to remain below small
craft criteria.
&&
.APX Watches/Warnings/Advisories...
MI...BEACH HAZARDS STATEMENT until 8 PM EDT this evening for MIZ020-
025-031.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ345>347.
LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ341.
SMALL CRAFT ADVISORY until 8 AM EDT Friday for LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LSZ321-322.
&&
UPDATE...Adam
SHORT TERM...JSL
LONG TERM...MSB/Mayhew
AVIATION...Adam
MARINE...JSLHazardous weather outlook, Jul 21, 4:05 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT THU JUL 21 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-221200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 405 PM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. A FEW ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING...PARTICULARLY ACROSS NORTHERN LOWER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THERE IS A HIGH SWIM RISK...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...INTO EARLY THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN FROM LEELANAU TO MANISTEE. PLEASE SEE THE BEACH HAZARD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. SUMMER HEAT WILL CONTINUE INTO FRIDAY...WITH AFTERNOON HEAT INDICES IN THE LOWER 90S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD MSB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.